Florida, 2008

Damaging Wind in Florida, February 13, 2008

February 13, 2008 · NWS MFL · 1 event in 1 county or zone

A line of severe thunderstorms moved across southern Miami-Dade County ahead of a cold front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

A line of severe thunderstorms moved across southern Miami-Dade County ahead of a cold front.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Feb 13, 3:54 AM EST, 10 hours 21 minutes earlier.

Area forecast discussion, Feb 13, 3:54 AM EST, 10 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
354 AM EST WED FEB 13 2008

.DISCUSSION...UPPER TROUGH CONTINUES TO DIG S INTO THE GOFMEX WITH
THREE DISTINCT AREAS OF CONVECTION AHEAD OF THE BASE OF THIS
TROUGH. THE FIRST AREA OF INTEREST IS CURRENTLY MOVING ACROSS S
FLA AND THE ATLC WTRS. AS THE UPPER TROUGH GETS CLOSER AND THE
RIDGE SINKS TO THE S VERTICAL FLOW IS BECOMING MORE
UNIDIRECTIONAL. THIS MAY ALLOW THIS FIRST AREA OF CONVECTION TO
WEAKEN INTO THE WEE HOURS OF THE MORNING WITH THE EXCEPTION OF THE
PART OVER THE GULFSTREAM. A SECOND LINE IS DEVELOPING IN THE
EASTERN GULF ALONG THE FRONT WITH THE QUESTION HOW INTENSE IT WILL
GET DUE TO THE ABOVE VERTICAL STRUCTURE. AND YET A THIRD CLUSTER
OF CONVECTION IS IN THE CENTRAL GULF AT THE BASE OF THE TROUGH
AXIS. SO IT APPEARS THE THREAT FOR CONVECTION ACROSS S FLA WILL
CONTINUE THROUGH AT LEAST THE MORNING FOR THE SW CST AND INTO LATE
AFTERNOON FOR THE E CST AND HAVE ADJUSTED POP GRIDS ACCORDINGLY.
ALL MODELS CONTINUE TO SHOW TROUGH TO SWEEP ACROSS S FLA THIS
EVENING WITH THE COLD FRONT MOVING THROUGH KAPF AROUND 02Z AND OFF
THE SE CST BY 06Z WITH BOTH THE ECMWF AND GFS THE FASTEST. SFC
RIDGE WILL BE CENTERED IN THE NE GULF BY 12Z THU AND THEN SHIFT
RAPIDLY E AS THE NEXT STRONG SHORTWAVE DIGS INTO THE FOUR CORNERS
REGION. AS THIS HAPPENS, OLD FRONTAL BOUNDARY COMES BACK ACROSS S
FLA WITH THE GFS INDICATING A SLIGHT MOISTURE INCREASE AS A
RESULT. FOR NOW, HAVE JUST SHOWN ISOLD POPS THROUGH THE WEEKEND.
THE UPSTREAM TROUGH WILL MOVE ACROSS THE SOUTHEAST STATES LATE IN
THE WEEKEND INTO EARLY NEXT WEEK WITH ANOTHER ARCTIC SHORTWAVE
CARVING OUT A DEEPER LARGE SCALE TROUGH OVER THE EASTERN U.S. AND
THIS SENDS ANOTHER COLD FRONT ACROSS S FLA ON MONDAY. THE GFS HAS
BEEN CONSISTENT WITH THIS PATTERN, ALBEIT A TAD SLOWER THAN
PREVIOUS RUNS. THE MEX HAS BEEN LOWERING TEMPS AND NOW IS
INDICATING MINIMUMS IN THE 40S OVER INTERIOR ZONES AND MID 50S
ELSEWHERE FOR TUESDAY MORNING.

&&

.AVIATION...WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS WILL
CONTINUE TO AFFECT THE SOUTH FLORIDA TERMINALS THIS MORNING...WITH
GREATEST CONCENTRATION EXPECTED TO AFFECT THE MIAMI-DADE AND
BROWARD COUNTY AIRPORTS. MODELS INDICATE THAT THIS TREND WILL
CONTINUE THROUGH THE MORNING...WITH PERHAPS A BRIEF LULL FROM MID-
MORNING THROUGH EARLY AFTERNOON...AS MID-LEVEL DRYING AND WEAK
SUBSIDENCE SPREAD OVER THE REGION IN WAKE OF CURRENT ACTIVITY.
NONETHELESS...WILL FORECAST LIFTING/SCATTERING OF STRATUS BUT
LEAVE VCTS/CB IN THE FORECAST THROUGH THIS PERIOD...GIVEN
MOIST/UNSTABLE AIRMASS IN PLACE. THE THREAT FOR ORGANIZED
CONVECTION WILL INCREASE ONCE AGAIN FOR THE ENTIRE AREA BY MID-
AFTERNOON...AS PREFRONTAL SQUALL LINE DEVELOPS. WINDS WILL VEER
FROM SSW-WSW THROUGH THE AFTERNOON...WITH SUSTAINED SPEEDS AROUND
15 KNOTS AND GUSTS TO 25 KNOTS FROM LATE MORNING INTO THE
AFTERNOON. EXPECT FRONTAL PASSAGE AT KAPF AROUND 14/02Z AND 14/04Z
FOR EAST COAST...WITH WINDS SHIFTING TO NNW AND CLEARING SKIES.
70/DD

&&

.MARINE...WINDS WILL BE RETAINING STRONG STATUS OVR THE ATLC WTRS
INCLUDING BISCAYNE BAY AND THUS SCA LEFT UP. THESE WINDS WILL BE
VEERING TO THE SW AHEAD OF THE FRONT THIS MORNING AND THEY THUS
WILL BE WEAKENING THROUGH THE DAY. AS THE FRONT MOVES ACROSS THE
REGION THROUGH TONIGHT, WINDS AND SEAS MAY SUBSIDE BRIEFLY AHEAD
OF THE FRONT, BUT ONLY TO REBUILD IN THE GULFSTREAM AS WINDS VEER
TO THE N AND THEN SUBSIDE BELOW 6 FEET THURSDAY NIGHT AND FRIDAY
AS WINDS DECREASE.

&&

.FIRE WEATHER...AS THE FRONT MOVES ACROSS S FLA, MUCH DRIER AIR
WILL FILTER IN BEHIND IT THROUGH THURSDAY. THERE IS SOME
INDICATION NOW THAT RH VALUES WILL FALL BELOW 35 PERCENT FOR
SEVERAL HOURS THURSDAY AFTERNOON. IF THIS TREND CONTINUES, A FIRE
WX WATCH MAY HAVE TO BE POSTED LATER TODAY FOR THURSDAY AFTERNOON
THAT WOULD INCLUDE THE INTERIOR ZONES ONLY. STAY TUNED FOR FURTHER UPDATES.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  53  73  62  81 / 30 -  10 10
FORT LAUDERDALE  60  75  66  81 / 30 -  10 20
MIAMI            59  76  66  83 / 30 -  10 20
NAPLES           56  73  56  81 / 20 -  -  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...TORNADO WATCH UNTIL 7 AM FOR ALL OF SOUTH FLORIDA EXCEPT GLADES AND
     HENDRY COUNTIES.
AM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR AMZ630-
     AMZ650-AMZ651-AMZ670-AMZ671.

GM...NONE.
&&

LONG TERM...30/KOB
SHORT TERM/AVIATION...70/DD
Hazardous weather outlook, Feb 13, 11:57 AM EST, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1157 AM EST WED FEB 13 2008

FLZ063-066>075-168-172>174-140500-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1146 AM EST WED FEB 13 2008

...SEVERE THUNDERSTORM WATCH FOR MOST OF SOUTH FLORIDA UNTIL 6 PM...
...THUNDERSTORMS LIKELY FOR ALL OF SOUTH FLORIDA AGAIN TODAY...
...HAZARDOUS CONDITIONS ON THE ATLANTIC WATERS CONTINUING TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: THUNDERSTORMS ARE LIKELY ACROSS ALL OF SOUTH
FLORIDA ONCE AGAIN TODAY, WITH THE HIGHEST CHANCES OCCURRING IN
ADVANCE OF A STRONG FRONT EXPECTED TO PASS ACROSS THE REGION THIS
EVENING. A FEW STORMS COULD BE STRONG TO SEVERE. WIND GUSTS TO
AROUND 60 MPH AND HEAVY RAIN WILL BE THE BIGGEST THREATS.

TORNADOES: THERE IS SUFFICIENT DYNAMICS AND INSTABILITY ACROSS
SOUTHERN PORTIONS OF SOUTH FLORIDA TO PRODUCE A SLIGHT CHANCE OF
TORNADOES OR WATERSPOUTS TODAY...ESPECIALLY ACROSS PALM BEACH,
BROWARD, MIAMI-DADE, COLLIER AND MAINLAND MONROE COUNTIES.

WIND: THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
GUSTY WINDS TO AROUND 60 MPH.

FLOODING: TORRENTIAL DOWNPOURS WILL OCCUR WITH THE STRONGEST
STORMS THIS AFTERNOON. THIS WILL RESULT IN MINOR URBAN FLOODING
OF LOW LYING AND POOR DRAINAGE AREAS.

WAVES: WEST TO SOUTHWEST WINDS FROM 20 TO 25 KNOTS WILL CONTINUE
ACROSS THE ATLANTIC COASTAL WATERS TODAY, CREATING HAZARDOUS
MARINE CONDITIONS. WAVES IN THE GULF STREAM WILL REMAIN IN THE 6
TO 8 FOOT RANGE THROUGH THURSDAY MORNING.

TEMPERATURES: A COOLER AND DRIER AIRMASS WILL SPREAD ACROSS THE
REGION FOLLOWING COLD FRONTAL PASSAGE THIS EVENING. APPARENT
TEMPERATURES WILL FALL INTO THE 40 TO 45 DEGREE RANGE ACROSS THE
FAR NORTHWEST INTERIOR BY THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

EASTERLY FLOW WILL RETURN TO THE AREA BY THIS WEEKEND, RESULTING
IN AN INCREASING THREAT FOR RIP CURRENTS ALONG THE ATLANTIC
COAST. OTHERWISE, EXPECT STRONG SOUTH WINDS TO REDEVELOP OVER THE
ENTIRE AREA EARLY NEXT WEEK, AS ANOTHER COLD FRONT APPROACHES
SOUTH FLORIDA. APPARENT TEMPERATURES IN THE 40 TO 45 DEGREE RANGE
CAN BE EXPECTED ACROSS MUCH OF THE AREA FOLLOWING THE PASSAGE OF
THE COLD FRONT EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Feb 13, 12:46 PM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1246 PM EST WED FEB 13 2008

FLZ067-071-072-131815-
INLAND PALM BEACH COUNTY FL-INLAND BROWARD COUNTY FL-
METRO BROWARD COUNTY FL-
1246 PM EST WED FEB 13 2008

...STRONG THUNDERSTORMS MOVING ACROSS THE EVERGLADES...

AT 1244 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL TO 6 MILES SOUTH OF MILE
MARKER 30 ON ALLIGATOR ALLEY...MOVING NORTHEAST AT AROUND 35 MPH.

THESE STORMS WILL AFFECT...

INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...
MILE MARKER 30 ON ALLIGATOR ALLEY...
EAST TOLL GATE ON ALLIGATOR ALLEY...
INTERSECTION I-75 AND U.S. 27...

AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE UP TO PEA SIZED HAIL AND GUSTY WINDS OF
40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND
BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EST
WEDNESDAY EVENING FOR SOUTHERN FLORIDA.

LAT...LON 2642 8060 2629 8026 2597 8047 2618 8080
TIME...MOT...LOC 1746Z 225DEG 31KT 2620 8069 2607 8052

TINGLER
Special weather statement, Feb 13, 12:56 PM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1256 PM EST WED FEB 13 2008

FLZ072-074-172-131830-
METRO BROWARD COUNTY FL-METROPOLITAN MIAMI DADE FL-
COASTAL BROWARD COUNTY FL-
1256 PM EST WED FEB 13 2008

...STRONG THUNDERSTORM MOVING ACROSS SOUTHEAST BROWARD COUNTY...

AT 1249 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS MIRAMAR AND DAVIE...MOVING NORTHEAST
35 TO 40 MPH.

THIS STORM WILL AFFECT...

NORTH PERRY AIRPORT...
HOLLYWOOD...
INTERSECTION I-595 AND I-95...
FORT LAUDERDALE BEACH...
LAUDERDALE BY THE SEA...
SEA RANCH LAKES...

AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE UP TO PEA SIZED HAIL AND GUSTY WINDS OF
40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND
BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EST
WEDNESDAY EVENING FOR SOUTHERN FLORIDA.

LAT...LON 2618 8010 2610 8010 2599 8011 2598 8014
      2598 8016 2596 8017 2589 8026 2603 8039
      2628 8008 2628 8007
TIME...MOT...LOC 1756Z 230DEG 36KT 2602 8024

PS
Special weather statement, Feb 13, 12:56 PM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1256 PM EST WED FEB 13 2008

FLZ072-074-172-131830-
METRO BROWARD COUNTY FL-METROPOLITAN MIAMI DADE FL-
COASTAL BROWARD COUNTY FL-
1256 PM EST WED FEB 13 2008

...STRONG THUNDERSTORM MOVING ACROSS SOUTHEAST BROWARD COUNTY...

AT 1249 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS BETWEEN MIRAMAR AND DAVIE...MOVING
NORTHEAST 35 TO 40 MPH.

THIS STORM WILL AFFECT...

NORTH PERRY AIRPORT...
HOLLYWOOD...
INTERSECTION I-595 AND I-95...
FORT LAUDERDALE BEACH...
LAUDERDALE BY THE SEA...
SEA RANCH LAKES...

AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE UP TO PEA SIZED HAIL AND GUSTY WINDS OF
40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND
BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EST
WEDNESDAY EVENING FOR SOUTHERN FLORIDA.

LAT...LON 2618 8010 2610 8010 2599 8011 2598 8014
      2598 8016 2596 8017 2589 8026 2603 8039
      2628 8008 2628 8007
TIME...MOT...LOC 1756Z 230DEG 36KT 2602 8024

PS
Special weather statement, Feb 13, 1:15 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
115 PM EST WED FEB 13 2008

FLZ067-068-071>075-168-172>174-131915-
MAINLAND MONROE FL-INLAND PALM BEACH COUNTY FL-
METRO PALM BEACH COUNTY FL-COASTAL PALM BEACH COUNTY FL-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-FAR SOUTH MIAMI-
DADE COUNTY FL-METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-
COASTAL BROWARD COUNTY FL-COASTAL MIAMI-DADE COUNTY FL-
115 PM EST WED FEB 13 2008

...STRONG THUNDERSTORMS MOVING ACROSS SOUTH FLORIDA...

AT 110 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
PARKLAND TO 27 MILES SOUTHWEST OF CAPE SABLE...MOVING NORTHEAST AT
AROUND 35 MPH.

THESE STORMS WILL AFFECT...

SHARK VALLEY OBS TOWER...
BOCA RATON...
WESTON...
FORT LAUDERDALE...
KENDALL...
HOMESTEAD...
MIAMI...

AND SURROUNDING COMMUNITIES.

FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EST
WEDNESDAY EVENING FOR SOUTHERN FLORIDA.

LAT...LON 2583 8011 2568 8017 2573 8016 2573 8023
      2560 8031 2538 8030 2529 8037 2512 8108
      2523 8118 2534 8116 2534 8110 2529 8107
      2529 8100 2524 8096 2533 8097 2539 8112
      2653 8031 2671 8003
TIME...MOT...LOC 1815Z 245DEG 32KT 2638 8032 2488 8137

TINGLER
Local storm report, Feb 13, 1:33 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
133 PM EST WED FEB 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     HAIL             FORT LAUDERDALE         26.12N 80.15W
02/13/2008  E0.50 INCH       BROWARD            FL   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED MARBLE SIZE HAIL AT DOWNTOWN
            FORT LAUDERDALE.

&&

BAXTER
Special weather statement, Feb 13, 2:09 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
209 PM EST WED FEB 13 2008

FLZ073-074-172-173-131945-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-
COASTAL BROWARD COUNTY FL-COASTAL MIAMI-DADE COUNTY FL-
209 PM EST WED FEB 13 2008

...STRONG THUNDERSTORMS MOVING ACROSS THE EAST COAST METROS...

AT 206 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES EAST OF
LAUDERDALE BY THE SEA TO CUTLER BAY...MOVING EAST AT 20 TO 25 MPH.

THESE STORMS WILL AFFECT...

PERRINE...
MIAMI BEACH...
KEY BISCAYNE...
CORAL GABLES...
LITTLE HAITI...
HALLANDALE...

AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE UP TO PEA SIZED HAIL AND GUSTY WINDS OF
AROUND 50 MPH... WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES... AND
BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EST
WEDNESDAY EVENING FOR SOUTHERN FLORIDA.

LAT...LON 2575 8014 2567 8015 2567 8016 2569 8019
      2572 8019 2573 8016 2574 8017 2572 8024
      2563 8027 2561 8030 2559 8031 2557 8051
      2598 8020 2598 8017 2602 8017 2610 8011
      2584 8011
TIME...MOT...LOC 1909Z 269DEG 19KT 2613 7992 2557 8034

TINGLER

The radar

The Miami radar (KAMX), 5 km away, was scanning. The volume nearest the first event began at 19:15 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Miami-Dade

When
February 13, 2:15 PM EST
Where
Miami-Dade County, 0.8 mi NW of Perrine
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
Trained Spotter
Coordinates
25.608, -80.360

A storm spotter reported a tree broken off near a 20-inch trunk. The tree fell on a small shed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2008Every state in 2008This day in weather historyWarnings in Florida, February 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 82491.